Childhood Diseases

Posted by: Mini Mouse | 2010-12-09



hallo doctor

Its been a while since we have spoken, hey?

My son was on a 5-day course of augmentin ES600 two weeks ago for a throat infection. He got a runny tummy. After a week I phoned his paed, and she said that he can have a runny tummy up to 2 weeks due to the antibiotics and the virus that is working out. I took him to her today, because it has been 2 weeks and I''ve been giving Lactovita, but it didn''t seem to work.

She took a nappy and sent it for lab tests to make sure that it is not a bug. We will only have the results on Saturday. In the meantime she gave him Kantrexil 5ml every 6 hours to bind his stomach. Is it possible that his stomach can start going yellow due to the kantrexil?

I may add that he is also busy cutting the last four teeth at the back.

Thank you so much for your help doctor, you know always appreciated.

Mini Mouse

Expert's Reply



You are welcome. Your son's diarrhoea is due to the antibiotic and not due to teething. The correct tretament is to replace the normal 'good bacteria' in his digestive system. Use a good probiotic such as Probiflora for 10 days.Also take him off all dairy and no fruit juices or fruit except apples for at least 24 hours.Kantrexil cotains an antibiotic called kanamycin so I would not advise you to use it.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.